East Liverpool officer responds to article calling his overdose ‘nonsense’

 

EAST LIVERPOOL, Ohio (WKBN) – A doctor recently wrote in Slate magazine that it’s impossible East Liverpool Officer Chris Green overdosed in May just by touching fentanyl. The article — shared over 12,000 times — is causing a buzz among medical professionals and law enforcement.

Green said Dr. Jeremy Faust, who wrote the article, “has no clue what happened.”

“No clue the feelings I felt, the aches and the pains, the total loss of control of my body.”

Green said his accidental contact with fentanyl was one of the worst experiences of his life.

After searching a car where the drug was found all over, he accidentally brushed a small amount off his shirt and overdosed.

“My head felt like it was in a vice for two weeks,” Green said. “I would be standing here talking to you like this and I would become very dizzy and disoriented to where I’d have to sit down and take a 20- to 30-minute break.”

But not everyone believes his story. In fact, the Slate article calls it “nonsense.”

Dr. Faust says fentanyl nor carfentanil can cause effects from skin exposure. He argues that skin can’t absorb even the strongest of opioids fast enough to have that effect.

Another toxicologist, Dr. David Juurlink from the University of Toronto, also said it was impossible in a recent interview with CBC.

But Green said Tuesday that he followed up with his doctors, who said it was a drug overdose.

“This toxicologist also mentioned that it’s just so far out there, maybe it was a pre-existing injury,” Green said. “I’m pretty fit, physical, and healthy. Everything checked out.”

Pharmacist Cassandra Slipski stands by Green’s story.

“You don’t need to come into contact with hardly any of it for it to have an overdose effect,” she said.

Slipski argued, how else would topical patches or gel rubs work without the skin absorbing them?

“The patches that we use here in the store for chronic pain, these people have had to already been on other opioids in the past,” she said. “You can’t go from not taking anything to going to fentanyl.”

WKBN reached out to both Faust and Juurlink for comment but has not received a response yet.

WDTN.com provides commenting to allow for constructive discussion on the stories we cover. In order to comment here, you acknowledge you have read and agreed to our Terms of Service. Commenters who violate these terms, including use of vulgar language or racial slurs, will be banned. Please be respectful of the opinions of others and keep the conversation on topic and civil. If you see an inappropriate comment, please flag it for our moderators to review.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s